Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 88, NWS Northern Indiana

December 8, 2012

NWS Northern Indiana issued this small craft advisory at Dec 8, 2012, 5:25 AM EST. It took effect at Dec 8, 2012, 11:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2012, 5:25 AM EST (10:25 UTC)
In effect from
Dec 8, 2012, 11:00 AM EST
Expired
Dec 8, 2012, 10:00 PM EST
In force
11 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WHUS73 KIWX 081025
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 AM EST SAT DEC 8 2012

LMZ043-046-081830-
/O.NEW.KIWX.SC.Y.0088.121208T1600Z-121209T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
525 AM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO 10 PM EST THIS EVENING. 

* WINDS: NORTH 5 TO 15 KNOTS BECOMING NORTHEAST THIS EVENING

* WAVES: 1 TO 3 FEET...BUILDING TO 3 TO 5 FEET BY LATE
  MORNING...THEN DIMINISHING TO 1 TO 3 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
495 
WHUS73 KIWX 081509
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 AM EST SAT DEC 8 2012

LMZ043-046-090300-
/O.CON.KIWX.SC.Y.0088.121208T1600Z-121209T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1009 AM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS: NORTH 10 TO 20 KNOTS VEERING NORTHEAST 10 TO 15 KNOTS
  THIS AFTERNOON.

* WAVES: 3 TO 5 FEET DIMINISHING TO 1 TO 3 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
200 
WHUS73 KIWX 082118
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 PM EST SAT DEC 8 2012

LMZ043-046-090300-
/O.CON.KIWX.SC.Y.0088.000000T0000Z-121209T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
418 PM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS: NORTHEAST 10 TO 15 KNOTS.

* WAVES: 3 TO 5 FEET DECREASING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
947 
WHUS73 KIWX 090235
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
935 PM EST SAT DEC 8 2012

LMZ043-046-090345-
/O.EXP.KIWX.SC.Y.0088.000000T0000Z-121209T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
935 PM EST SAT DEC 8 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

WAVE HEIGHTS WILL CONTINUE TO DIMINISH THROUGH THE LATE EVENING
HOURS. THEREFORE...THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO
EXPIRE AT 10 PM EST.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 4:59 AM EST, 26 minutes earlier.

Area forecast discussion, Dec 8, 4:59 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 AM EST SAT DEC 8 2012

.SHORT TERM... /TODAY THROUGH SUNDAY NIGHT/
A SURFACE LOW WAS MOVING INTO NORTHWEST OHIO EARLY THIS MORNING
WITH AN AREA OF PRECIPITATION EXTENDING FROM LOWER MICHIGAN INTO
NE IL. CHICAGO RADAR DIFFERENTIAL REFLECTIVITY AND CORRELATION
COEFFICIENT INDICATED THE BASE OF THE MIX OF PRECIPITATION TO THE
WEST HAD DESCENDED TO 1000 FEET. SOUTH HAVEN HAD REPORTED A MIX OF
SNOW SO WITH LIMITED COLD AIR ADVECTION BEHIND THE FRONT...HAVE
ADDED A RAIN AND SNOW MIX THIS MORNING FROM BERRIEN COUNTY
EXTENDING INTO LAPORTE COUNTY. THE PRECIPITATION WILL END RAPIDLY
FROM WEST TO EAST TODAY. ANOTHER FAST MOVING SYSTEM IMMEDIATELY
BEHIND THE ONE DEPARTING TODAY WILL MOVE ACROSS THE FORECAST AREA
LATE TONIGHT INTO SUNDAY. PLACED SOME DETAIL IN THE CHANGE OVER
FROM RAIN TO SNOW TONIGHT PER 12 KM NAM. IT APPEARS IT WILL BE
DIFFICULT TO ACCUMULATE MUCH SNOW...CURRENT THINKING IS THAT ANY
SNOW AMOUNTS TONIGHT WILL BE CONFINED TO GRASSY AREAS AND SHOULD
BE LESS THAN AN INCH. TENDED TO GO WITH THE COOLER GFS/MAV FOR
HIGHS SUNDAY GIVEN CLOUDS AND RAIN AND THE WARM FRONT REMAINING TO
THE SOUTH OF THE AREA.

&&

.LONG TERM... /MONDAY THROUGH FRIDAY/
INVIGORATED 140-150KT ULVL FLOW ALONG BC COASTLINE TO DIG
SUBSTANTIAL POS TILT TROF INTO FOUR CORNERS REGION BY 08/00 UTC
MON...WITH PARTIAL/LESSER PREDISPOSED EWD SHORTWAVE EJECTION FM
GLACIER NP REGION THRU DAKOTAS SUNDAY AFFORDED BY DOWNSTREAM BROAD
TROFFINESS.   PREPONDERANCE OF ENERGY/TROP FOLD TO REMAIN WITH BASE
OF TROF ELICITING AGGRESSIVE SERN CO CYCLOGENESIS AND RAPID NEWD
EJECTION AMID POS TILTED/SUSTAINED PROGRESSIVE TROF. MODELS
SEEMINGLY IN HARMONY WITH LARGE SCALE FEATURES/ASSERTION OF
PRIMARY/SECONDARY SYSTEMS THROUGH INTO ERLY NEXT WEEK.

PRIMARY LONG RANGE ATTM LIES WRT LES POTNL MON/MON NIGHT. AS
NORTHERN PLAINS SFC LOW MOVES INTO GRTLKS SUN NIGHT/MON...SYSTEM
AIDS IN ENHANCEMENT OF TYPICAL LAKE AGGREGATED TROF THOUGH ONLY
BRIEFLY. LACK OF SIG MOISTURE DEPTH INTO DGZ MON AMID ONLY MINIMAL
THERMAL INSTABILITY WITH LK/8H DELTA T ONLY INTO MID TEENS...ALONG
WITH RELATIVELY WARM/WET GROUND SHOULD GREATLY LIMIT ACCUMS. ALONG
WITH RAPID LIFTOUT INTO SERN CANADA BY 00 UTC TUE...PROMPTING SHARP
LWRG OF SUBSIDENCE INVERSION AS SIG DRIER UPSTREAM LLVL AIR/SFC
RIDGE APPROACHES TO ALL BUT SQUELCH MINOR CHCS OF SHSN/FLURRIES
ACRS NRN TIER AS CBL FLOW BACKS WRLY.

THEREAFTER...ONLY MINIMAL CHNGS IN RESULTANT NEW MODEL/PRIOR FCST
BLEND APPROACH TO FCST FIELDS. CONTD NIL WX IN DY4-7 TIMEFRAME. WEAK
CLIPPER TUE NIGHT ACRS SRN CAN/FAR NRN GRTLKS APPEARS MSTR STARVED
AND TOO FAR NORTH. SFC HIGH SETTLES ACRS OH VLY/DELMARVA FOR GRADUAL
WAA WED-FRI TO TEMPS SLIGHTLY ABOVE NORMAL END OF WEEK. FINE TUNED
MIN TEMPS MIDWEEK TO DIMINISH LAKE SHADOW/BLEED OWING TO COARSER
GRID SCALES AND SLIGHT ADJ TOWARDS TYPICAL BC WITHIN UNCHANGING
REGIME. ENERGY NEAR/EAST OF IDL TO OVERTOP RETROGRADING CNTL PAC REX
TO CARVE OUT WRN STATES TROF WED/THU. THEREAFTER POTNL LIFTOUT
FRIDAY INTO CNTL CONUS...AND SHOULD AFFORD POP/WX LATER NEXT
WEEKEND. A SWD SHIFT OF THE STRONGER ECMWF SOLNS OF LATE IS
SUGGESTIVE OF FIRST COMPLEX WINTER SYSTEM WRT ACCUMS/PTYPE...SUCH
THOUGHT HOWEVER BELIES THIS ATYPICAL WINTER AND SPECULATION AS TO
FUTURE MODEL TRENDS AT F180-210.

&&

.AVIATION...
A SFC LOW WAS JUST SE OF FWA AND MOVING EAST. AN UPPER LEVEL TROF
WAS SUPPORTING SOME SHOWERS AND AN AREA OF RAIN MOVING ACROSS IL
INTO NRN INDIANA. ADDED A TEMPO GROUP AT SBN TO ACCOUNT FOR THIS
AREA OF PRECIPITATION TO ARRIVE OVERNIGHT. THERE IS AN OUTSIDE
CHANCE FOR A BRIEF PERIOD OF SLEET OR RAIN/SNOW MIX BEFORE THE
PRECIP ENDS AS COLDER AIR SPREADS BACK INTO THE AREA...BUT FOR NOW
HAVE KEPT THE PRECIP ALL RAIN AS ANY MIX IS STILL IS UNCERTAIN AND
SHOULD BE VERY BRIEF IF IT OCCURS. CONDITIONS WILL IMPROVE LATER
TODAY. HAVE CONDITIONS IMPROVING TO VFR BY 21Z AT BOTH SITES.
WINDS SHOULD OVERNIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SKIPPER
LONG TERM...MURPHY
AVIATION...SKIPPER
Hazardous weather outlook, Dec 7, 5:27 AM EST, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 AM EST FRI DEC 7 2012

INZ005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005-
015-016-024-025-081030-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
527 AM EST FRI DEC 7 2012 /427 AM CST FRI DEC 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-081030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
527 AM EST FRI DEC 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONDITIONS HAZARDOUS FOR SMALL CRAFT COULD DEVELOP SATURDAY...AND
AGAIN EARLY NEXT WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-004-MIZ077-078-081030-
LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS
527 AM EST FRI DEC 7 2012 /427 AM CST FRI DEC 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR LAKE EFFECT SNOW MONDAY INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.